Journal article

Eculizumab therapy in gemcitabine-induced thrombotic microangiopathy in a renal transplant recipient

Kylie Martin, Veena Roberts, Geoff Chong, David Goodman, Prue Hill, Francesco Ierino

Oxford Medical Case Reports | OXFORD UNIV PRESS | Published : 2019

Abstract

A renal transplant recipient 7 years post-transplantation, diagnosed with locally advanced pancreatic adenocarcinoma developed thrombotic microangiopathy (TMA) after treatment with gemcitabine and nab-paclitaxel. Gemcitabine was the most likely cause for TMA and was ceased. He received methylprednisolone and plasma exchange with fresh frozen plasma and albumin. Despite plasma exchange, his renal allograft function worsened, and he had persistent haematological evidence of haemolysis. Eculizumab was commenced with resolution-significant improvement in his renal and haematological markers. This case highlights an unusual occurrence of progressive gemcitabine-induced TMA in a renal allograft th..

View full abstract